Heavy Rain, Flagler
- When
- July 29, 2:15 PM EST
- Where
- Flagler County, 1.93 mi ESE of Palm Coast Town Center
- Reported by
- Emergency Manager
- Coordinates
- 29.480, -81.180
Heavy rainfall of 1.5 inches fell in 20 minutes around 3 pm.
Prevailing moist west flow brought numerous mainly afternoon showers and thunderstorms to the Atlantic coast. Storm motion was less than 10 knots and precipitable water values were over 2 inches with very high low level instability index values.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Prevailing moist west flow brought numerous mainly afternoon showers and thunderstorms to the Atlantic coast. Storm motion was less than 10 knots and precipitable water values were over 2 inches with very high low level instability index values. These ingredients supported heavy rainfall in convection.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 29, 1:00 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT TUE JUL 29 2008 ...LOCALLY HEAVY RAINFALL THROUGH FRI... .SHORT TERM...A MODERATELY UNSTABLE AND VERY MOIST AIRMASS (PWATS 2.3-2.5 INCHES) WILL LINGER OVER THE LOCAL AREA THROUGH THE WEEKEND. A MEAN 1000-700 MB LAYER RIDGE AXIS WILL CONTINUE ACROSS SOUTH FL WITH BROAD TROUGHING TO THE NORTH...WHICH WILL CONTINUE WSW STEERING FLOW OVER THE LOCAL AREA AND PREVENT THE EAST COAST SEA BREEZE FRONT FROM MAKING MUCH PROGRESS INLAND. MORNING CONVECTION OVER THE EASTERN GULF WILL PROGRESS INLAND EACH MORNING THROUGH FRI WITH WIDESPREAD CONVECTION EXPECTED BY EARLY AFTERNOON ACROSS THE ENTIRE CWA. STORM MOTION WILL GRADUALLY INCREASE OVER THE NEXT FEW DAYS IN ADVANCE OF A COUPLE OF MID LEVEL SHORT WAVE TROUGHS EXPECTED TO IMPACT THE AREA THU AND FRI...BUT TRAINING STORM TRACKS WILL CONTINUE TO KEEP LOCAL FLOOD CONCERNS ELEVATED. THE MAIN CONVECTIVE CONCERNS WILL CONTINUE TO BE HEAVY RAINFALL AND WET DOWNBURSTS. DAILY RAINFALL AMOUNTS OF 3-5 INCHES WILL BE POSSIBLE IN SOME LOCATIONS WITH WIDESPREAD AMOUNTS AROUND 1-2 INCHES. HAVE YET TO RECEIVE ANY REPORTS OF SIGNIFICANT FLOODING PROBLEMS AND WILL CONTINUE TO HANDLE SHORT TERM FLOODING CONCERNS WITH FLS PRODUCTS. IF STORM TOTAL AMOUNTS BEGIN TO NEAR 5-6 INCHES DAILY FLOOD WATCHES AND/OR WARNINGS MAY BE NEEDED. WILL CONTINUE TO HIGHLIGHT FLOOD POSSIBILITIES IN THE HWO AND WILL MENTION HEAVY RAINFALL IN THE ZONES/GRIDS. GUSTY WINDS OF 35-50 MPH WILL BE POSSIBLE IN THE STRONGEST ACTIVITY MAINLY DURING THE AFTERNOONS. .LONG TERM...EARLY NEXT WEEK PRECIP CHANCES MAY BEGIN TO LOWER NEAR CLIMO VALUES AS THE BERMUDA RIDGE BUILDS OVER THE AREA FROM THE EAST AND ALLOWS DRIER AIR TO FILTER OVERHEAD. MAX TEMPS IN 90S AND MIN IN THE 70S ARE EXPECTED. && .AVIATION...ONSET OF CONVECTION WAS ABOUT AN HOUR EARLIER THAN ON MON. STILL SEEING VSBY REDUCTIONS LESS THAN 1SM IN HEAVY RAINS WITH HIGH PRECIP H2O VALUES. OTHERWISE...NOT MUCH CHANGE IN PATTERN. && .MARINE...SW WINDS STILL PROGGED TO INCREASE LATE THIS WEEK AS PRESSURE GRADIENT INCREASES BETWEEN HIGH PRESSURE TO THE S AND A TROF OF LOW PRESSURE APPROACHING FROM THE N. SMALL CRAFT CAUTION CONDITIONS ARE POSSIBLE...ESPECIALLY ON THU AND FRI NIGHTS. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 74 92 / 40 60 30 70 SSI 76 89 76 90 / 40 50 30 60 JAX 74 92 74 91 / 50 70 50 70 SGJ 75 89 75 90 / 50 70 40 70 GNV 74 88 74 89 / 50 80 40 70 OCF 74 87 74 88 / 50 90 40 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/CARROLL/WALKER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 947 AM EDT TUE JUL 29 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 947 AM EDT TUE JUL 29 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL THREAT WILL CONTINUE TODAY... NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG THE I-75 CORRIDOR THIS MORNING AND TRACK TOWARD THE NORTHEAST THIS AFTERNOON. SLOW MOVEMENT WILL LEAD TO LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR IN SOME LOCATIONS AS WELL AS GUSTY WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. A LATE AFTERNOON SEA BREEZE COLLISIONS IS EXPECTED ALONG THE INTERSTATE 95 CORRIDOR WHICH WILL LIKELY PRODUCE NUMEROUS SHOWERS AND STORMS. MINOR FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... LOCALLY HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS IS EXPECTED THROUGH MUCH OF THE WEEK. MINOR FLOODING OF POOR DRAINAGE AREAS WILL REMAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA AND TO RELAY ANY LOCAL FLOODING REPORTS TO LOCAL LAW ENFORCEMENT OFFICIALS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ABE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 133 PM EDT TUE JUL 29 2008 FLZ024-025-291815- DUVAL-NASSAU- 133 PM EDT TUE JUL 29 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL NASSAU AND NORTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF RATLIFF...OR 6 MILES SOUTHWEST OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING EAST AT 11 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND RATLIFF... JACKSONVILLE INTERNATIONAL AIRPORT...TALLYRAND...OCEANWAY AND FORT CAROLINE THROUGH 215 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 212 PM EDT TUE JUL 29 2008 FLZ025-291845- DUVAL- 212 PM EDT TUE JUL 29 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM EDT... AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF ORTEGA...OR 6 MILES SOUTH OF DOWNTOWN JACKSONVILLE...MOVING NORTHEAST AT 13 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORTEGA... RIVERSIDE...SAN MARCO...DOWNTOWN JACKSONVILLE...TALLYRAND... ARLINGTON...UNF...TALBOT ISLAND...SAN PABLO AND OCEANWAY THROUGH 245 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT TUE JUL 29 2008 GAZ166-291845- COASTAL CAMDEN- 220 PM EDT TUE JUL 29 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CAMDEN COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM EDT... AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF HIGH POINT...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HARRIETTS BLUFF...DOVER BLUFF AND HIGH POINT THROUGH 245 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 246 PM EDT TUE JUL 29 2008 FLZ025-033-291915- DUVAL-ST. JOHNS- 246 PM EDT TUE JUL 29 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER PONTE VEDRA BEACH...MOVING EAST AT 9 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...SAWGRASS...SAN PABLO...PALM VALLEY...BAYARD...PONTE VEDRA BEACH...JACKSONVILLE BEACH AND NEPTUNE BEACH THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 258 PM EDT TUE JUL 29 2008 GAZ152-153-291930- BRANTLEY-INLAND GLYNN- 258 PM EDT TUE JUL 29 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BRANTLEY AND WESTERN GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF NAHUNTA...MOVING NORTHEAST AT 9 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAYBON...NAHUNTA...HORTENSE...ATKINSON...WAYNESVILLE AND THALMANN THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 306 PM EDT TUE JUL 29 2008 FLZ038-291930- FLAGLER- 306 PM EDT TUE JUL 29 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN FLAGLER COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF FLAGLER BEACH...MOVING NORTHEAST AT 9 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLAGLER BEACH THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Heavy rainfall of 1.5 inches fell in 20 minutes around 3 pm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109750.